MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7575
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.Vascular access was obtained via the right femoral artery.The 90% stenosed, 16mm in length, eccentric, de novo target lesion with a bend of >45 and <90 degrees was located in the moderately tortuous and mildly calcified left circumflex artery with a 3.00mm vessel diameter.After a 6f ebu 3.5 guide catheter was engaged and a non-boston scientific guidewire crossed the lesion, a 2.50mm x 9mm maverick balloon catheter was attempted to be inserted into the guide catheter.However, while negotiating the balloon catheter, the shaft broke at approximately 24cm from the hub.The device was removed and the procedure was completed with a 2.00mm x 9mm maverick balloon catheter.There were no patient complications reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a maverick 2 balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was a complete separation at 21.5cm distal of the strain relief.There was blood in the guidewire lumen.The balloon was tightly folded.Microscopic inspection revealed tip damage.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the reported broken shaft as the hypotube was separated.
 
Event or Problem Description
It was reported that shaft break occurred.Vascular access was obtained via the right femoral artery.The 90% stenosed, 16mm in length, eccentric, de novo target lesion with a bend of >45 and <90 degrees was located in the moderately tortuous and mildly calcified left circumflex artery with a 3.00mm vessel diameter.After a 6f ebu 3.5 guide catheter was engaged and a non-boston scientific guidewire crossed the lesion, a 2.50mm x 9mm maverick balloon catheter was tried to insert in the guide catheter.However, while negotiating the balloon catheter, the shaft broke at approximately 24cm from the hub.The device was removed and the procedure was completed with 2.00mm x 9mm maverick balloon catheter.There were no patient complications reported and the patient's status was stable.

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10968232
Report Number2134265-2020-17153
Device Sequence Number4168806
Product Code LOX
UDI-Device Identifier08714729369899
UDI-Public08714729369899
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2022
Device Model Number7575
Device Catalogue Number7575
Device Lot Number0024206182
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2020
Initial Date Received by Manufacturer 11/21/2020
Supplement Date Received by Manufacturer01/28/2021
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date02/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER (6F EBU 3); GUIDE CATHETER (6F EBU 3); GUIDEWIRE (BMW); GUIDEWIRE (BMW); GUIDE CATHETER (6F EBU 3); GUIDEWIRE (BMW)
Patient Age63 YR
Patient Weight78